Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 247, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 6, 2018, 5:08 PM MDT for Morrill County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 5:08 PM MDT (23:08 UTC)
- Expired
- Aug 6, 2018, 5:34 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
County Morrill County, NE
The radar
The North Platte radar (KLNX), 180 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 2:37 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
069
WUUS55 KCYS 062308
SVRCYS
NEC123-062345-
/O.NEW.KCYS.SV.W.0247.180806T2308Z-180806T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
508 PM MDT MON AUG 6 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
East central Morrill County in the Panhandle of Nebraska...
* Until 545 PM MDT.
* At 508 PM MDT, a severe thunderstorm was located 15 miles northeast
of The Intersection Of Highway 385 And 92, or 27 miles south of
Alliance, moving southeast at 35 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* This severe thunderstorm will remain over mainly rural areas of
east central Morrill County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
&&
LAT...LON 4170 10288 4184 10273 4181 10268 4176 10267
4174 10264 4164 10263 4151 10264
TIME...MOT...LOC 2308Z 309DEG 29KT 4172 10272
HAIL...2.75IN
WIND...60MPH
$$
Cox2 follow-up statements
979
WWUS55 KCYS 062320
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
520 PM MDT MON AUG 6 2018
NEC123-062345-
/O.CON.KCYS.SV.W.0247.000000T0000Z-180806T2345Z/
Morrill NE-
520 PM MDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR EAST CENTRAL MORRILL COUNTY...
At 520 PM MDT, a severe thunderstorm was located 9 miles north of
Lisco, or 21 miles northwest of Oshkosh, moving southeast at 35 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Morrill County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 4166 10282 4175 10270 4176 10268 4176 10267
4174 10264 4164 10263 4151 10264
TIME...MOT...LOC 2320Z 318DEG 29KT 4163 10264
HAIL...2.50IN
WIND...60MPH
$$
Cox475
WWUS55 KCYS 062334
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
534 PM MDT MON AUG 6 2018
NEC123-062344-
/O.CAN.KCYS.SV.W.0247.000000T0000Z-180806T2345Z/
Morrill NE-
534 PM MDT MON AUG 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORRILL COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4166 10282 4175 10270 4176 10268 4176 10267
4174 10264 4164 10263 4151 10264
TIME...MOT...LOC 2331Z 309DEG 29KT 4158 10256
$$
CoxWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:06 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 6, 3:06 PM MDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 306 PM MDT Mon Aug 6 2018 .SHORT TERM...(This evening through Wednesday) Issued at 255PM MDT Mon Aug 6 2018 Another active afternoon today with strong to severe thunderstorms developing over far southeast Wyoming. A Severe Thunderstorm Watch is in effect for extreme southeast Wyoming and the southern Nebraska panhandle until 9 PM late this evening. One of these thunderstorms, which went over western and southern Cheyenne, produced up to golf ball sized hail as it moved south into Colorado. Expect a few more strong to severe thunderstorms to form in and near the Watch area this afternoon through this evening. Hail will be the primary threat with these thunderstorms with some localized flash flooding and strong winds. Active should push southeast of the area by 9 or 10 pm. Similar conditions are expected on Tuesday, although there will be somewhat less of a severe weather threat with long/narrow CAPE on model soundings. A few thunderstorms may become strong, but should be rather isolated and occur later in the day. Models show some drier air moving into the area for Wednesday which will limit thunderstorm coverage to isolated, and mainly over southeast Wyoming. .LONG TERM...(Tuesday - Sunday) Issued at 412 AM MDT Mon Aug 6 2018 In general, a warmer and drier period of weather should prevail as upper-level ridging builds across the western CONUS. An occasional disturbance/ridge-runner will yield a convective risk from time to time, but do not expect to see any organized precipitation chances through the extended forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1140 AM MDT Mon Aug 6 2018 The main concern with this TAF issuance is the timing of the convection this afternoon and whether or not fog will redevelop again overnight. Latest satellite loop was showing a band of thunderstorms continuing to lift north towards KCDR. This cluster of thunderstorms will produce some areas of heavy rainfall, but should gradually lift out of this area by mid afternoon. KCYS also stands a good chance of seeing a few thunderstorms today based on the amount ACCAS in place. Not as confident about KLAR, but KSNY, KBFF and KAIA, could see more thunderstorms towards evening as storms develop along the front range. We will make more adjustments to the ceilings and vsby tonight in later TAF issuances, based on where the rainfall occurs this afternoon. && .FIRE WEATHER... Issued at 143 PM MDT Mon Aug 6 2018 Fire Weather concerns are expected to be low through this weekend. Showers and thunderstorms will continue for mostly southeast Wyoming through Wednesday of this week. Warmer and drier conditions are expected by the end of the week and into the weekend, but wind should remain light over the next 7 days. Daytime minimum relative humidities will lower to around 15 to 20 percent, each day, west of Interstate 25 but light winds should keep concerns minimal. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...CLH AVIATION...REC FIRE WEATHER...TJT
Hazardous weather outlook, Aug 6, 2:45 PM MDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 245 PM MDT Mon Aug 6 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 071245- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 245 PM MDT Mon Aug 6 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A Severe Thunderstorm Watch is in effect for far southeast Wyoming and the southern Nebraska panhandle until 900 PM MDT. Scattered showers and thunderstorms are expected to continue into this evening. A few storms may be strong to severe, mainly along and east of the Laramie Range. Large hail and damaging winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thunderstorms will continue Tuesday and Wednesday, especially over southeast Wyoming and the southern Nebraska panhandle. .Spotter information statement... Spotter activation will not be needed. WYZ104-105-109>115-071245- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 245 PM MDT Mon Aug 6 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms are expected this afternoon and evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 6, 3:42 PM MDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Cheyenne WY 342 PM MDT MON AUG 6 2018 WYZ117-118-062230- Central Laramie County WY-South Laramie Range Foothills WY- 342 PM MDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY UNTIL 430 PM MDT... At 342 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Natural Fort, or 11 miles southwest of Cheyenne, moving east at 20 mph. Dime size hail will be possible with this storm. Locations impacted include... Cheyenne, South Greeley, South Greeley High and Fox Farm-College. This includes the following highways... Interstate 25 in Wyoming between mile markers 1 and 8. Interstate 80 in Wyoming between mile markers 351 and 353. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Wyoming. LAT...LON 4100 10509 4111 10502 4110 10456 4100 10454 TIME...MOT...LOC 2142Z 281DEG 17KT 4106 10497 Cox
Special weather statement, Aug 6, 3:59 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
359 PM MDT MON AUG 6 2018
WYZ101-062245-
Converse County Lower Elevations WY-
359 PM MDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE COUNTY
UNTIL 445 PM MDT...
At 359 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Douglas, moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central
Converse County.
This includes Interstate 25 in Wyoming between mile markers 122 and
134.
LAT...LON 4283 10543 4294 10525 4272 10491 4262 10511
4261 10522
TIME...MOT...LOC 2159Z 320DEG 13KT 4283 10528
BraunLocal storm report, Aug 6, 4:00 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
400 PM MDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL ALLIANCE 42.10N 102.87W
08/06/2018 E1.00 INCH BOX BUTTE NE TRAINED SPOTTER
JUST A FEW.
&&
DDEALLocal storm report, Aug 6, 4:47 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
447 PM MDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 7 NE ANGORA 41.95N 103.02W
08/06/2018 M2.50 INCH MORRILL NE STORM CHASER
REPORTS OF VEHICLES WITH SMASHED WINDSHIELDS.
&&
ABRAUNLocal storm report, Aug 6, 4:49 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
449 PM MDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 7 N ANGORA 42.51N 103.78W
08/06/2018 E2.50 INCH SIOUX NE BROADCAST MEDIA
&&
DDEALLocal storm report, Aug 6, 4:55 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
455 PM MDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 7 NE ANGORA 41.95N 103.02W
08/06/2018 M3.00 INCH MORRILL NE STORM CHASER
A COUPLE 3+ INCH STONES ON HWY 385 NEAR MILE MARKER 95.
&&
ABRAUNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:05 PM MDT | Special Weather Statement | CYS | Banner | 25 min |
| Aug 5, 6:15 PM MDT | Special Weather Statement | CYS | Kimball | 45 min |
| Aug 5, 7:09 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 36 min |
| Aug 5, 7:33 PM MDT | Special Weather Statement | CYS | Dawes | 42 min |
| Aug 5, 9:54 PM MDT | Special Weather Statement | CYS | Dawes | 51 min |
| Aug 6, 12:41 AM MDT | Special Weather Statement | CYS | Kimball | 34 min |
| Aug 6, 3:26 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Sioux | 49 min |
| Aug 6, 3:40 PM MDT | Special Weather Statement | CYS | Box Butte | 50 min |
| Aug 6, 3:56 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 49 min |
| Aug 6, 4:33 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.